Alert archive / Tennessee / Red Flag Warnings in 2022

Red Flag Warning 1, NWS Nashville, TN

February 11, 202242 counties in Tennessee

NWS Nashville, TN issued this red flag warning at Feb 11, 2022, 1:16 PM CST for 42 counties in Tennessee. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 11, 2022, 1:16 PM CST (19:16 UTC)
Expired
Feb 11, 2022, 7:58 PM CST
In force
7 hr
Issued by
NWS Nashville, TN
All 42 counties

Bedford County, TN, Cannon County, TN, Cheatham County, TN, Clay County, TN, Coffee County, TN, Cumberland County, TN, Davidson County, TN, DeKalb County, TN, Dickson County, TN, Fentress County, TN, Franklin County, TN, Giles County, TN, Grundy County, TN, Hardin County, TN, Hickman County, TN, Houston County, TN, Humphreys County, TN, Jackson County, TN, Lawrence County, TN, Lewis County, TN, Lincoln County, TN, Macon County, TN, Marshall County, TN, Maury County, TN, Montgomery County, TN, Moore County, TN, Overton County, TN, Perry County, TN, Pickett County, TN, Putnam County, TN, Robertson County, TN, Rutherford County, TN, Smith County, TN, Stewart County, TN, Sumner County, TN, Trousdale County, TN, Van Buren County, TN, Warren County, TN, Wayne County, TN, White County, TN, Williamson County, TN, Wilson County, TN

The radar

The Nashville radar (KOHX), 38 km from the middle of the area, began a volume at 19:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 7.3 hours before the alert went out and 26 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2022-02-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2022-02-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 201 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2087 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
201 m²/s²
0-3 km storm-relative helicity
199 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

437 
WWUS84 KOHX 111916
RFWOHX

URGENT - FIRE WEATHER MESSAGE
National Weather Service Nashville TN
116 PM CST Fri Feb 11 2022

...Red Flag Warning for all of Middle Tennessee until 10 pm this
evening...

.Red Flag conditions have been met across a large portion of
Middle Tennessee this afternoon. Surface winds have increased to
15 to 25 mph from the southwest, and relative humidity values have
dipped below 30% at several reporting stations.

TNZ005>011-023>034-056>066-075>080-092>097-120330-
/O.NEW.KOHX.FW.W.0001.220211T1916Z-220212T0400Z/
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-
Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-
Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-
Moore-Coffee-Warren-Grundy-Van Buren-Hardin-Wayne-Lawrence-Giles-
Lincoln-Franklin-
116 PM CST Fri Feb 11 2022

...RED FLAG WARNING IN EFFECT UNTIL 10 PM CST THIS EVENING FOR 
FIRE WEATHER ZONES 005, 006, 007, 008, 009, 010, 011, 023, 024, 
025, 026, 027, 028, 029, 030, 031, 032, 033, 034, 056, 057, 058, 
059, 060, 061, 062, 063, 064, 065, 066, 075, 076, 077, 078, 079, 
080, 092, 093, 094, 095, 096, AND 097...

The National Weather Service in Nashville has issued a Red Flag
Warning, which is in effect until 10 PM CST this evening. 

* AFFECTED AREA...Fire weather zones 005, 006, 007, 008, 009, 
  010, 011, 023, 024, 025, 026, 027, 028, 029, 030, 031, 032, 
  033, 034, 056, 057, 058, 059, 060, 061, 062, 063, 064, 065, 
  066, 075, 076, 077, 078, 079, 080, 092, 093, 094, 095, 096, 
  and 097. 

* WIND...15 to 25 mph.

* HUMIDITY...30% or lower.

* THUNDERSTORMS...None.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

Rose
1 follow-up statement
584 
WWUS84 KOHX 120158
RFWOHX

URGENT - FIRE WEATHER MESSAGE
National Weather Service Nashville TN
758 PM CST Fri Feb 11 2022

TNZ005>011-023>034-056>066-075>080-092>097-120300-
/O.CAN.KOHX.FW.W.0001.000000T0000Z-220212T0400Z/
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-
Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-
Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-
Moore-Coffee-Warren-Grundy-Van Buren-Hardin-Wayne-Lawrence-Giles-
Lincoln-Franklin-
758 PM CST Fri Feb 11 2022

...RED FLAG WARNING IS CANCELLED FOR FIRE WEATHER ZONES 005, 006,
007, 008, 009, 010, 011, 023, 024, 025, 026, 027, 028, 029, 030,
031, 032, 033, 034, 056, 057, 058, 059, 060, 061, 062, 063, 064,
065, 066, 075, 076, 077, 078, 079, 080, 092, 093, 094, 095, 096,
AND 097...

The National Weather Service in Nashville has cancelled the Red
Flag Warning. 

Fire danger levels have improved this evening with increasing 
humidity and decreasing winds.

$$

13

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this red flag warning went out at Feb 11, 11:53 AM CST, 1 hour 23 minutes earlier.

Area forecast discussion, Feb 11, 11:53 AM CST, 1 hour 23 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
1153 AM CST Fri Feb 11 2022

.UPDATE...
FOR 18Z AVIATION DISCUSSION.

&&

.DISCUSSION...

Well above normal temps expected today ahead of an approaching cold
front. This cold front will push by this evening/early tonight and
bring a significant cool down over the weekend. This front also has
some moderate moisture to work with and we will likely see a few
showers pop up tonight and on Sat...possibly ending with some
flurries Sat night on the Plateau. Pcpn amounts will be very
light. Along with good warming today, we will also have some
pretty strong wind gusts to around 35mph this afternoon.

Behind this quick moving system we will drop back into a dry
pattern on Sun, lasting into late week. An upper trough will pass
on Sun, then our ML/UL flow will transition to southwest late next
week. Will again see good warming mid-week ahead of our next storm
system.

This system will move into the MS river valley early Thu morning,
bringing decent rainfall to the region most of Thu, largely
ending Thu night as a front passes. Most of the mid-state likely
to see one to two inches of rainfall with this system. This
boundary does stall to our south and some medium range models are
showing some pcpn lifting back north on Fri/Sat. It doesn't look
like a lot pcpn returning but bares watching. SVR parameters not
impressive with this system at this time.

&&

.AVIATION...
18Z TAF DISCUSSION.

VFR vsbys/ceilings expected to prevail through 12/18Z all
terminals expect CSV where IFR ceilings could prevail
12/14Z-12/17Z. Per strengthening of low level atmospheric
pressure gradient influences, low level wind shear will be
possible at BNA/MQY/CSV beginning 12/01Z-12/02Z lasting to
as long as 12/07Z CSV. Wind shear at top of 2 kft layer could
be as much as 45kts. Light precipitation amounts expected with
upcoming frontal passage. Not high enough confidence of occurrence
to mention at any terminal expect BNA 12/07Z-12/10Z. Although even
there confidence is not great enough to mention at actual
terminal location, vicinity showers may be possible. Southwest
surface winds with gusts to around 25kt at times will veer slowly
to northwest with prevailing wind speeds diminishing to 7-14kt
range.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

DISCUSSION......07
AVIATION........JB Wright
Hazardous weather outlook, Feb 11, 4:24 AM CST, 8 hours 52 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
424 AM CST Fri Feb 11 2022

TNZ005>011-023>034-056>066-075-077>080-093>095-121030-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson-
Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury-
Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee-
Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
424 AM CST Fri Feb 11 2022

This Hazardous Weather Outlook is for Middle Tennessee.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

07

Nearby

Red Flag Warnings in Tennessee, 2022Every red flag warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.